What is Piriteze Allergy Syrup?
What happens when my child has an allergy?
How will the cetirizine in Piriteze syrup ease my child’s hay fever and allergies?
Can I give this medicine to my child if they’re taking other medication?
Will this medicine make my child sleepy?
Can adults take Piriteze syrup?
What is the recommended dose of this medicine?
What is Piriteze Allergy Syrup?
Piriteze Allergy Syrup is a liquid treatment for hay fever and allergy symptoms. This banana flavoured syrup is perfect for kids aged 6 and up, relieving allergy symptoms fast and providing protection all day long. If you’re looking for a way to manage your child’s allergies or are an adult who doesn’t like to take antihistamine tablets, Piriteze syrup could be the ideal choice for you.
What happens when my child has an allergy?
When your child has an allergy it means that their body is sensitive to substances that are usually harmless, such as pollen, pet fur, or dust. When they come into contact with one of these allergens, their body responds by releasing a substance called histamine. Histamine triggers your allergy symptoms, which are supposed to help remove the allergen from your system. Some of the most common allergy symptoms include:
-
Sneezing
-
Coughing
-
A blocked or runny nose
-
Red, watery, swollen eyes
-
Itchy eyes, ears, nose, and throat
-
Itchy skin rash
How will the cetirizine in Piriteze syrup ease my child’s hay fever and allergies?
The active ingredient in Piriteze syrup is cetirizine, with 5mg of this ingredient in every 5ml of syrup. Cetirizine is an antihistamine, which means it works against the histamine produced in your body during an allergic reaction. By blocking histamine, it keeps your allergy symptoms from being triggered, preventing and relieving your symptoms quickly and providing protection all day long.
Can I give this medicine to my child if they’re taking other medication?
If your child is taking any other medication, including herbal remedies or medicines obtained without a prescription, you should speak to your doctor or pharmacist before giving them this product. Some medicines can interact when taken together, causing unwanted symptoms or making your medication less effective. Your doctor or pharmacist can help you to choose treatments that will work well together and recommend alternatives if necessary.
Will this medicine make my child sleepy?
Piriteze syrup is a non-drowsy antihistamine, so it usually won’t make your child feel sleepy. However, drowsiness, tiredness, and dizziness are still considered to be side effects of this medication, so make sure to monitor any child who has taken this medicine closely.
Can adults take Piriteze syrup?
Adults can take Piriteze syrup to ease hay fever and allergy symptoms. However, you may find that treatments designed for adults may be easier or more effective for you to take. If this treatment is the best option for you, make sure to read the patient information leaflet included with this product carefully before taking it. There are some extra warnings that adults will need to take into consideration before taking this medicine, for example, whether you can take it during your pregnancy or if you plan to drink alcohol.
What is the recommended dose of this medicine?
The amount of Piriteze syrup you should take every day will depend on your age:
-
Adults and children over 12 years: Take two 5ml spoonfuls once a day
-
Children aged 6 - 12 years: Take one 5ml spoonful twice a day, once in the morning and once in the evening
When should this product not be used?
Piriteze is not suitable for use in children under the age of 6. Do not use this product if you are allergic to cetirizine, any other antihistamines, or any of the other listed ingredients. This product is not suitable for those with severe kidney problems. Speak to your doctor or pharmacist before taking this product if you have:
-
An intolerance to some sugars
-
Kidney problems
-
Epilepsy or are at risk of convulsions
-
An allergy skin test scheduled within the next 3 days, as this product can affect your results
-
An enlarged prostate
Does Piriteze Allergy Syrup have any side effects?
Like all medications, Piriteze Allergy Syrup can have side effects, although not everyone will experience them. If you experience any of the following severe side effects, you should stop use and seek immediate medical help:
-
Sudden symptoms of allergic reaction, e.g. rash, difficulty breathing or swallowing, swelling of the face, lips, mouth, tongue, or throat
-
Bruising or bleeding more easily than usual
-
Convulsions or fits
-
Losing consciousness
-
Confusion
-
Hallucinations
-
Abnormal liver function tests
-
Rapid heartbeat
Other common side effects you may experience include:
-
Headaches or dizziness
-
Drowsiness or tiredness
-
Restlessness
-
Dry mouth
-
Sore throat
-
Abdominal pain
-
Diarrhoea
-
Feeling sick
-
Runny nose
-
Agitation
-
Weakness
-
Malaise
-
Pins and needles
-
Itching, rash, or hives
For a complete list of potential side effects, please see the patient information leaflet included with this product. If you experience these or any other side effects while using this product, speak to your doctor or pharmacist right away. For more information about reporting the side effects of medication, please see the MHRA’s Yellow Card Scheme.
How to store this product
Store in a cool, dry place which is out of direct sunlight. Do not use this product if the expiry date printed on the original packaging has passed. Keep out of sight and reach of children.
Important Information
This product is a medicine; make sure to speak to your doctor or Chemist4U pharmacist before taking this product if you have an underlying medical problem or are taking any other medicine or complementary therapy. If your symptoms get worse or continue after taking this product, contact us or your doctor. For medical services in your area, please refer to https://www.nhs.uk
If you are pregnant, trying to become pregnant, or breastfeeding, speak to your doctor or our pharmacist before taking this product. If you suffer from any allergies, ask your doctor or our pharmacist if this medicine is right for you.
Store all medicines out of sight and reach of children.
Please read the included leaflet carefully before using this product.
Please contact your GP if appropriate regarding this product.
Helpful Advice on Medication Restrictions & Addiction
For further information on our medication restrictions policy, please click here.
If you are concerned about an addiction to 'over the counter' medication, we urge you to visit the below links for professional help and advice:
Active Ingredients
- Cetirizine
Ingredients
Active ingredient Each 5 ml dose contains Cetirizine Hydrochloride 5 mg.
Other ingredients Glycerol, propylene glycol, sorbitol (E 420), methyl parahydroxybenzoate (E 218), propyl parahydroxybenzoate (E 216), sodium acetate, acetic acid, saccharin sodium, banana flavour and purified water.
Your guide to nasal sprays for hay fever
10 tips to prevent hay fever at home
When you’re suffering from hay fever it can make the Spring and Summer months unbearable.
It feels like everything you do makes you a magnet for pollen and you get really sick of explaining that you’re not upset, your eyes are just watering with your allergies!
That’s why we’ve collected 10 simple tips that will help to keep you safe from hay fever when you’re at home this allergy season, keep reading to find out what you can do to keep your home pollen-free!
What is anosmia?
Hay Fever Statistics UK
Everything you need to know about drowsy and non-drowsy antihistamines
When you are suffering from an allergic reaction or hay fever you will be looking for a fast, effective treatment that will stop the symptoms as soon as possible. There are a lot of treatments available, in particular, antihistamines, which stop the body producing the symptoms associated with an allergic reaction. However, when it comes to choosing the right treatment for you there are a number of different things that you need to consider.
Do I have hay fever or a cold?
It’s the middle of summer and you’re sniffing and sneezing and, frankly, feeling a bit gross.
But what’s going on here? Have you picked up an uncomfortable Summer cold, or are you suffering with hay fever?
There are a couple of ways to figure out what’s giving you the sneezes and the coughs, so let’s take a look at each condition and how you can tell them apart.
Why can I buy some medicines without a prescription but not others?
Ever wondered why you can buy paracetamol in the shop but not antibiotics?
Although shops and supermarkets are allowed to stock everyday medicines like paracetamol, there is a huge list of other medicines that you can only get from your local pharmacy and some you can only get with a prescription from your doctor.
If you’ve ever wondered why there are different rules for different medications, you’ve come to the right place.
We’re going to take a look at the different kinds of medications and why they have to be sold the way they do.
Which hay fever treatment is right for me?
Can I take two kinds of hay fever medication at once?
Some hay fever sufferers may even find that when they do find a hay fever medication that works, it doesn’t completely get rid of all of their annoying hay fever symptoms.
If you’ve ever found yourself in this situation, you may start to wonder if one kind of hay fever medication is enough, and whether it would be safe to take more than one at the same time.
What is in Piriton?
If you’re a hay fever sufferer, you’ve probably heard of Piriton or have seen it amongst the shelves of hay fever remedies when you’ve been searching for a solution to your allergy.
But what makes Piriton tick? We’re about to take a deep dive into exactly what makes Piriton an effective hay fever remedy, what active ingredients it uses, and when Piriton could be right for you.
Do I have hay fever? Your hay fever diagnosis
Hay fever is a very common allergy, but how are you supposed to know if you have hay fever?
Sure, you might get a couple of coughs and sneezes in the summer months, but is that just a cold or is hay fever to blame?
If you’ve ever wondered about hay fever and whether you could have it yourself, we’re here to help.
This our handy guide to what hay fever is and how you could be diagnosed with one of the world’s most common allergies.
How to treat your child's hay fever
Does your child have the sniffles and the sneezes long after cold and flu season is over? Your little one could be suffering with hayfever. Hayfever is a common allergy, with up to 40% of children suffering with hayfever, but there are things you can do to help.
Today, we’re going to take a look at all things hayfever and what you can do to help your child through hayfever season.
Is it safe to give this to my 6 year old every day for relief from hay fever symptoms. She has itchy eyes and runny nose
This is suitable for hayfever symptoms.
Adults and adolescents aged over 12 years | 10 ml once daily. |
---|---|
Children aged from 6 to 12 years | 5 ml twice daily. |
Ask a Pharmacist
Didn't find the answer you were looking for? Submit a private question to be answered by one of our qualified UK pharmacists.
Shipping Times
Method | Handling Time | Transit Time | Timescale | Approx Cost |
---|---|---|---|---|
Standard Shipping (3-5 Working Days) | 1 | 2 | 3 | £2.95 |
Royal Mail Tracked 24 | 0 | 1 | 1 | £4.95 |
Times are given in working days and are approximate. Costs may change based on order total, day of the week or location within the UK. Ability to hit timescales will depend on whether the products are ordered before a cut off time, as well as additional administration time incurred in reviewing your order.
Please review the estimates at the checkout.
Shipping Costs
Free UK Delivery on all orders over £30* - Delivery within 3-5 working days.
Standard UK Delivery - £2.95* - Delivery within 3-5 working days.
Express UK Delivery - £4.95** - Delivery within 1-2 working days.
Temperature Controlled Delivery - £8.85 - Delivery within 1-3 working days.
Please Note: These prices are shown as a guide only. All delivery times are approximate but have been obtained in good faith.
*Excluding refrigerated products and treatments which are subject to different postage charges.
Discreet Delivery
All our items are sent completely discreet for your peace of mind.
This means the packaging is plain, there is no mention of what product is inside your package and there is no mention of Chemist4U either.
We respect that many of our products are of a sensitive nature - this is why we take every step to keep your purchases private.
Returns Information
Customers can read our full returns policy by clicking here